MAUDE Adverse Event Report: ARTHROCARE CORP. ENTACT SEPTAL STAPLER, 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES

ARTHROCARE CORP. ENTACT SEPTAL STAPLER, 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES
Catalog Number 601-00100
Health Effect - Clinical Code Swelling (2091)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient presented abnormal swelling after procedure.Despite several attempts to get more information regarding patient condition, no response has been received from reporter.
 
Additional Manufacturer Narrative
The reported device, used for treatment, was not returned for evaluation.We cannot determine if there is a relationship between the device and the incident because the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.There are several factors that could contribute to the reported event and are outlined in the ifu such as: do not use in patients in whom prolonged tissue approximation beyond that needed for normal tissue closure is necessary or desired.As with any surgical procedure, care should be exercised in treating individuals with preexisting conditions that may affect the success of the surgical procedure.Placement of supporting sutures or other closure augmentation may be required to ensure closure integrity when excessive tension on the wound edge is or may be present, e.G.High-tension areas, excisions, or wounds that may experience significant swelling.Preoperative and operative procedures, including proper patient selection, knowledge of techniques, and proper device selection are important considerations when using the device.

Brand Name
ENTACT SEPTAL STAPLER, 3-PACK
Common Device Name
SEPTAL STAPLER/ABSORBABLE STAPLES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8015153
Report Number3006524618-2018-00569
Device Sequence Number16509896
Product Code OLL
UDI-Device Identifier00817470006452
UDI-Public00817470006452
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K082750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number601-00100
Device Lot NumberVN12163
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;